2018 CTAO Fall Conference
November 13 - 15
Registration Open (Scroll down for hotel and agenda information)
Registration Options & Pricing:
Dues-paying CTAO Members
Treasurers & Staff, Full Conference - $150 (Includes all meals and events)
Tuesday Only - $85 (Includes lunch & evening events)
Wednesday Only - $100 (includes breakfast and lunch)
Thursday Only - $60 (Includes all meals)
Spouse events: (For spouse/guests of CTAO Treasurers)
Tuesday Night: PINS Mechanical Bowling Night - $35
Wednesday Night: Member-Vendor Mingle - $15
President's Banquet - $35
Spouse Optional Meals: (For spouse/guests of CTAO Treasurers)
Tuesday Lunch: $25
Wednesday Breakfast: $20
Wednesday Lunch: $25
Thursday Breakfast: $20
Thursday Boxed Lunch: $15
Non-Member Treasurers and Staff:
Full Conference - $250 (Includes all meals and events)
Tuesday Only - $150 (Includes lunch and evening events)
Wednesday Only - $165 (Includes breakfast and lunch)
Thursday Only - $90 (Includes all meals)
(Additional sponsorship opportunities are available on Vendor registration form)
Vendor Full Conference Registration & Display Table - $1000 (Includes all meals for 1 attendee)
Vendor Full Conference - $250 (Includes all meals)
Vendor Tuesday Only (No table) - $200 (Includes lunch and dinner)
Vendor Wednesday Only (No Table) - $180 (Includes meals and game)
Vendor Thursday Only (No Table) - $90 (Includes all meals)
Columbus Marriott Northwest
5605 Blazer Parkway
Dublin, Ohio 43017
Tentative Conference Agenda
Tuesday, November 13
8:30 am Exhibitor set up begins
9:00 am Registration Opens
10:00 am – 11:30 am CTAO Business Meeting & Legislative Update (.5 Hrs of AOS pending)
11:30 am – 12:30 pm Lunch
12:45 pm – 1:45 pm Fraud Awareness Overview (1 hr CPIM pending)
Chuck Peirano, Senior VP, Chief Fraud & Security Officer, Huntington National Bank
This session will cover the importance of remaining vigilant against fraud, provide a review and examples of different types of fraud attacks; tips to defend against fraud by updating operating systems, securing firewalls, dual approval, and dedicated PC for online banking.
1:45 pm – 2:15 pm Break/Visit with Vendors
2:15 pm – 3:15 pm How County Treasurers Can Effectively Utilize Outside Counsel (1 hr of AOS pending)
Maureen Zink, Associate Attorney, Carlisle Law
James Sassano, Shareholder, Carlisle Law
This session will provide attendees with information and instruction about the use of private counsel by County Treasurers. This will include information regarding Board of Revisions Foreclosures and Tax Certificate Foreclosures. The session will also include interactive dialogue and a question and answer period to address specific topics from attendees.
3:15 pm – 3:30 pm Break
3:30 pm – 4:30 pm An Update on Investment Topics Faced by County Treasurers (1 hr. of CPIM pending)
Jason Click, President, Public Funds, Meeder Investment Management
Jason Headings, Sr. VP, Director of Fixed Income, Meeder Investment Management
Dennis Yacobozzi, President & CEO, UACC
Lizz Lewis, Director of Legislative Policy, Ohio Treasurer of State
Meeder and UACC will present collaborative perspective on the current investment environment. This session will provide participants with an update on current topics/issues facing County Treasurers today. A few of the topics that will be covered for participants include an update on the Ohio Pooled Collateral Program, trends in current bank rates and practices, and an economic forecast.
4:30 pm Hospitality Room Open
6:00 - 8:30 pm PINS Mechanical
Sponsored by TaxEase
Transportation sponsored by Certified Payments
Conference attendees are invited to PINS Mechanical at Bridge Park in Dublin for a fun evening of duck-pin bowling, foosball, pinball, ping pong, pizza and networking. There are also several other restaurants nearby. A shuttle service will run from 5:30 pm – 9 pm.
8:30 pm Hospitality Room Open
Wednesday, November 14
7:00 - 8:00 am Breakfast
7:30 am Registration Opens
8:15 am Opening Remarks
8:30 am - 9:30 am The Ohio County Investment Game Show (1 hr. of CPIM pending)
Ryan Nelson, Managing Principal, RedTree Investment Group
Jennifer Towbridge, Managing Principal, RedTree Investment Group
This interactive session will focus on clarifying various points of the Ohio Revised Code as it relates to authorized investments and investing in today’s challenging market environment. Designed to be an engaging session, several County treasurers will compete in a game show environment with the opportunity for an open dialogue, including the entire audience, available following each question.
9:30 am – 9:45am Break
9:45 am – 10:45 am Receivables Automation: What’s Here & What’s Coming (1 hr of CPIM pending)
Brian White, Relationship Manager, PNC Bank
This session will be a high-level overview of explaining Automation and how it can impact the receivables process for Treasurers. In addition, with block chain technology on the rise, PNC will explain the process of block chain technology, the benefits of using block chain, and its development within the industry.
10:45 am - 11:00 am Break
11:00 am - 12:00 pm Breakout Sessions
Option 1: Sell on your terms - Tax Certificate Sale Terms & Technology (1 hr of CPIM pending)
Donald Miles, Director, FIG Taxes
Roughly forty (and counting) Ohio counties sell tax certificates, but no two counties conduct their sales in the same way or under the same terms. This session will review what Tax Certificate Sale terms a Treasurer has the discretion to set under ORC 5721.33 and how a Treasurer can tailor the terms of a sale to best meet its needs and still benefit its taxpayers. The session will also review how technology can give Counties real-time 24-hour visibility into the status of their certificates, even after a sale to a 3rd party. Improve Collections with less effort & more transparency.
Option 2: Evaluating and Selecting a Tax Lien Purchaser for Your County
(1 hr of CPIM pending)
Mark Laughlin, Founder & CEO, NAR Solutions
This session will provide participants with a framework to evaluate and select a tax lien purchaser by (1st) helping them identify the criteria and outcomes important to their specific circumstances / requirements, and (2nd) to apply those criteria in an effective and informed selection process.
12:00 pm - 1:15 pm Lunch
Sponsored by FIG Capital Investments
1:15 pm – 2:15 pm How to Mitigate Security Risks Associated with Accepting Electronic Payments (1 hr of AOS pending)
Bruce Frank, Director, GovPayNet
Bob Malouf, Senior Account Executive, GovPayNet
This session will review the dos and don’ts of accepting electronic payments and catch you up on recent changes and future trends. Participants will share best practices with their peers and complete a risk assessment to gauge where their agency stands on the risk spectrum. Counties that do not currently accept electronic payments will get to hear advantages and lessons learned from those that do.
2:15 pm – 2:30 pm Break
2:30 pm – 4:00 pm Counterfeit Money & Money Laundering Session
Larry Henderhan, Special Agent, U.S. Food & Drug Administration/Office of Criminal Investigations
Brian Sallee, Special Assistant/Legal Counsel, Cuyahoga County Sheriff's Office
This presentation will provide participants with the ability to identify counterfeit currency as well as mitigate identity fraud and money laundering schemes.
4:00 pm Roundtable Discussions
4:45 pm - 5:30 pm Hospitality Room Open
5:30 pm – 6:30 pm Member-Vendor Mingle
Join us for a reception with our vendors, learn more about their products, and be entered to win fun prizes!
6:30 pm – 8:30 pm President’s Banquet
Sponsored by Meeder Investments and UACC
The evening will include dinner, swearing in of new officers, awards and recognition of retiring treasurers and entertainment.
8:30 pm Hospitality Room Open
Thursday, November 15
7:00 am - 8:00 am Breakfast
8:15 am Welcome/Opening Remarks
8:30 am - 10:00 am Ohio's Sunshine Laws, Part 1 (1.5 hrs of AOS pending)
Halli Watson, Senior Assistant Attorney General and Andrew Fraser, Assistant Attorney General
10:00 am – 10:20 am Break/Room check-out
10:20 - 11:50 am Ohio's Sunshine Laws, Part 2 (1.5 hrs of AOS pending)
Halli Watson, Senior Assistant Attorney General and Andrew Fraser, Assistant Attorney General continue to share their expertise in the second part of the three-hour training.
12:00 pm Boxed Lunch
Lunch will be provided as a boxed lunch so you can take your lunch with you if you need to hit the road or you can stay and visit with fellow attendees before departing for home.